Drought, Hardeman
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Hardeman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.290, -99.746 (the zone’s center; the record gives no point)
Drought conditions improved somewhat in western Oklahoma and western north Texas, though substantial areas of extreme and exceptional drought still remained.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Drought conditions improved somewhat in western Oklahoma and western north Texas, though substantial areas of extreme and exceptional drought still remained.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 30, 9:42 PM CST, 2 hours 18 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1042 PM CDT Mon Apr 30 2018 .AVIATION... Mid and high clouds will decrease overnight while lower clouds increase. Initially, VFR ceilings are expected but should lower to MVFR by sunrise. A few sites may approach IFR for a few hours around 12z. Eventually clouds will lift to VFR and perhaps scattered during the early to mid afternoon. Thunderstorm chances are low and will not be included. && .PREV DISCUSSION... /issued 903 PM CDT Mon Apr 30 2018/ UPDATE... Removed severe thunderstorms potential tonight across parts of western Oklahoma and western north Texas. Lowered rain chances tonight in most parts of Oklahoma and north Texas. DISCUSSION... Severe thunderstorms are no longer expected tonight across the Norman forecast area. Storms have weakened across the eastern Texas Panhandle into far western Oklahoma due to strong capping/high CINH values. With the loss of daytime heating, do not think severe storms will form or occur for the rest of tonight. A few mid/high based weak showers and thunderstorms remain possible across much of the area tonight due to sufficient mid level moisture and steep mid level lapse rates, though coverage should remain low (around 20%) with any rainfall amounts being less than 0.25". Breezy to windy and warm conditions will occur tonight with increasing surface dewpoints. MBS PREV DISCUSSION... /issued 643 PM CDT Mon Apr 30 2018/ AVIATION... TAFS 0100/0124... Mainly VFR conditions will prevail through about 5Z with a gusty southerly wind. After 5Z, MVFR ceilings may develop at most sites with a breezy south wind prevailing. Thunderstorms in the eastern Texas Panhandle, may move into western Oklahoma during the evening, but coverage is not expected to be enough to mention at CSM/WWR. PREV DISCUSSION... /issued 404 PM CDT Mon Apr 30 2018/ DISCUSSION... A few weak echoes have been drifting across the radar displays today. It appears likely that isolated strong/severe storms will begin to move into the eastern Panhandles early this evening, and a few may make it across the 100th meridian into far western Oklahoma late this evening before weakening. Additional warm-advection convection is possible overnight, before a similar setup to the current time establishes itself again tomorrow afternoon. More numerous storms are expected on Wednesday and Thursday. The greatest risk of severe storms will be across the northwest half of Oklahoma (roughly north and west of I-44) on Wednesday, and the southeast half on Thursday. It is still unclear exactly what form the storms will take Wednesday night. If a large storm complex is able to develop, it may greatly diminish the threat of severe storms on Thursday. Otherwise, Thursday could well be just as substantial a day as Wednesday for severe weather. In addition to severe storms, additional deep moisture will bring a risk of heavy rain and flooding to the southeast part of Oklahoma Thursday and Thursday night. Friday through the weekend should be mild, with very low chances for rain. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 64 78 68 80 / 20 20 20 20 Hobart OK 64 83 68 83 / 60 20 20 30 Wichita Falls TX 66 83 69 84 / 20 20 20 30 Gage OK 64 85 65 84 / 30 10 10 30 Ponca City OK 65 79 69 80 / 20 20 10 30 Durant OK 64 79 67 80 / 10 20 10 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None..DISCUSSION... && TX...None. &&
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 818 PM CDT Mon Apr 30 2018 OKZ004>048-050>052-TXZ083>090-020130- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 818 PM CDT Mon Apr 30 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... Severe thunderstorms are no longer expected tonight across much of Oklahoma and north Texas. Some weak thunderstorms may occur tonight mainly across western Oklahoma. A few storms may produce gusty winds up to 40 mph tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... The chance for showers and thunderstorms will continue Tuesday through Friday morning with a risk for severe storms Tuesday through Thursday. Isolated severe storms will be possible Tuesday afternoon and evening across portions of northern and western Oklahoma. A Slight Risk area covers locations north of a line from Cherokee to Woodward to Buffalo, Oklahoma. A Marginal Risk is north and west of a line from Blackwell and Enid, to Watonga and Hobart, to Altus and Mangum Oklahoma. Very large hail and strong winds will be the primary hazards. A few tornadoes will also be possible. The greatest risk for severe storms this week will likely be Wednesday afternoon and night across portions of Oklahoma and north Texas. There is an Enhanced Risk for severe storms for most of the area. Very large hail, damaging winds, and tornadoes will all be potential hazards Wednesday afternoon and night. Severe storms will also be possible Thursday for parts of central, south central, and southeast Oklahoma, and north Texas. What happens Thursday will likely be affected by what occurs Wednesday and Wednesday night, so there is still a great deal of uncertainty. Large hail and strong wind gusts would be the primary hazards with any severe storms during the day into the evening Thursday. Heavy rain may also lead to localized flooding, mainly in southeast Oklahoma. .Fire Weather... Elevated fire weather conditions will be possible across parts of western Oklahoma and western north Texas Tuesday and Thursday afternoons. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. MBS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 914 PM CDT MON APR 30 2018 OKZ009-010245- Ellis OK- 914 PM CDT MON APR 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Ellis County Until 945 PM CDT... AT 911 PM CDT, a strong thunderstorm was located 7 miles northwest of Higgins, moving northeast at 55 to 65 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 45 MPH... LAT...LON 3646 10000 3659 9988 3645 9961 3613 10000 TIME...MOT...LOC 0211Z 216DEG 55KT 3619 10014 SIX
The national radar mosaic for the moment the first event began.
6 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, May 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 750611, 750612, 750613, 750614, 750615, 750616.